MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 6MM DUAL-LEAD TAP; TAP, BONE

MEDOS INTERNATIONAL SàRL CH 6MM DUAL-LEAD TAP; TAP, BONE
Catalog Number 279702600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E3: reporter is a j&j employee.H6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the tap tip broke off, the broken piece was removed.There was no surgical delay.There was no patient consequences.This report involves one (1) expedium spine system double-lead tap 6.0mm 30-60mm plus or minus 1.33 percent.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed the tip broken off.The broken fragment was returned.No other issues were observed.A dimensional inspection was not performed due to the post-manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed s the observed condition of the 6mm dual-lead tap would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Dimensional inspection: n/a.Device history: a review of the receiving inspection (ri) for 6mm dual-lead tap, was conducted identifying that lot number 0808ng was released in two batches.Batch1: lot qty of (b)(4) units were released on aug 22, 2008 with no discrepancies.Batch2: lot qty of (b)(4) units were released on sep 03, 2008 with no discrepancies.Supplier : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6MM DUAL-LEAD TAP
Common Device Name
TAP, BONE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key19548929
Report Number1526439-2024-01678
Device Sequence Number6730888
Product Code HWX
UDI-Device Identifier10705034198637
UDI-Public10705034198637
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279702600
Device Lot Number0808NG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexMale